Alert archive / Indiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 92, NWS Northern Indiana

August 26, 20144 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Aug 26, 2014, 12:45 PM CDT for 4 counties in Indiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2014, 12:45 PM CDT (17:45 UTC)
Expired
Aug 26, 2014, 1:19 PM CDT
In force
34 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties LaPorte County, IN, Marshall County, IN, Saint Joseph County, IN, Starke County, IN

The radar

The Northern Indiana radar (KIWX), 59 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 5.8 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2014-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2288 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2014-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2288 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

685 
WUUS53 KIWX 261745
SVRIWX
INC091-099-141-149-261830-
/O.NEW.KIWX.SV.W.0092.140826T1745Z-140826T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
145 PM EDT TUE AUG 26 2014

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LA PORTE COUNTY IN NORTHWEST INDIANA...
  NORTHWESTERN MARSHALL COUNTY IN NORTH CENTRAL INDIANA...
  SOUTHWESTERN ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA...
  NORTHEASTERN STARKE COUNTY IN NORTHWEST INDIANA...

* UNTIL 230 PM EDT/130 PM CDT/

* AT 1243 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST OF
  KINGSFORD HEIGHTS...AND MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KOONTZ LAKE AROUND 1255 PM CDT.
  WALKERTON AROUND 200 PM EDT.
  NORTH LIBERTY AROUND 205 PM EDT.
  LAKEVILLE AROUND 225 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE TYNER...TEEGARDEN...LA PAZ AND
LINKVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4154 8623 4132 8626 4140 8664 4154 8663
TIME...MOT...LOC 1745Z 269DEG 20KT 4147 8657

HAIL...<.75IN
WIND...60MPH

$$

JBALL
2 follow-up statements
168 
WWUS53 KIWX 261809
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
209 PM EDT TUE AUG 26 2014

INC091-149-261819-
/O.CAN.KIWX.SV.W.0092.000000T0000Z-140826T1830Z/
STARKE IN-LA PORTE IN-
109 PM CDT TUE AUG 26 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LA PORTE AND
NORTHEASTERN STARKE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4149 8644 4154 8635 4154 8623 4132 8626
      4137 8648
TIME...MOT...LOC 1809Z 269DEG 20KT 4147 8639

$$

INC099-141-261830-
/O.CON.KIWX.SV.W.0092.000000T0000Z-140826T1830Z/
ST. JOSEPH IN-MARSHALL IN-
209 PM EDT TUE AUG 26 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MARSHALL AND SOUTH CENTRAL ST. JOSEPH COUNTIES UNTIL 230 PM EDT/130
PM CDT/...

AT 207 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WALKERTON...
AND MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKEVILLE AROUND 225 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE LA PAZ AND LINKVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4149 8644 4154 8635 4154 8623 4132 8626
      4137 8648
TIME...MOT...LOC 1809Z 269DEG 20KT 4147 8639

HAIL...<.75IN
WIND...60MPH

$$

JBALL
214 
WWUS53 KIWX 261819
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
219 PM EDT TUE AUG 26 2014

INC099-141-261829-
/O.CAN.KIWX.SV.W.0092.000000T0000Z-140826T1830Z/
ST. JOSEPH IN-MARSHALL IN-
219 PM EDT TUE AUG 26 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MARSHALL AND
SOUTH CENTRAL ST. JOSEPH COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4149 8644 4154 8635 4154 8623 4132 8626
      4137 8648
TIME...MOT...LOC 1819Z 269DEG 20KT 4147 8632

$$

JBALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 12:37 PM CDT, 8 minutes earlier.

Area forecast discussion, Aug 26, 12:37 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
137 PM EDT TUE AUG 26 2014

.SYNOPSIS...
ISSUED AT 1048 AM EDT TUE AUG 26 2014

HOT AND HUMID CONDITIONS WILL CONTINUE TODAY AHEAD OF AN
APPROACHING COLD FRONT. THE COLD FRONT WILL SLOWLY DRIFT SOUTHWARD
OVER THE NEXT 24 HOURS. THIS FRONT WILL BE BRINGING SHOWERS AND
THUNDERSTORMS TO THE REGION. THE FRONT AND PRECIPITATION CHANCES WILL
DEPART THE AREA TOMORROW LEAVING WEDNESDAY NIGHT AND THURSDAY DRY.
HIGH TEMPERATURES TODAY WILL RANGE FROM THE UPPER 80S IN SOUTHERN
MICHIGAN TO THE LOWER 90S ALONG THE OHIO RIVER. LOW TEMPERATURES
TONIGHT WILL RANGE FROM THE LOWER 60S IN SOUTHERN MICHIGAN TO THE
UPPER 60S NEAR THE OHIO RIVER.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 413 AM EDT TUE AUG 26 2014

BACK EDGE OF DEPARTING WAVE WAS WORKING ACROSS WESTERN PARTS OF THE
AREA. IN ITS WAKE...VSBYS WERE RAPIDLY DROPPING WITH VALPARAISO AND
KNOX NOW SHOWING AT PATCHY...LOCALLY DENSE FOG. WOULD EXPECTED THIS
TREND TO EXPAND EAST AS CLEARING OCCURS. SOME CONCERN THAT DENSE FOG
COULD BECOME MORE WIDESPREAD ALONG AND WEST OF ROUTE 15 BUT FOR NOW
WILL GO WITH PRE 1ST PERIOD OF PATCHY FOG AND MONITOR.

COLD FRONT WILL SLOWLY SAG SOUTH INTO THE REGION TODAY BRINGING
ANOTHER SHOT AT SHOWERS AND THUNDERSTORMS. HIGH RES MODELS ALL
SUGGEST CONVECTIVE DEVELOPMENT SOMEWHERE FROM CENTRAL ILLINOIS INTO
NW PARTS OF THE FORECAST AREA TOWARDS 12Z WITH THIS THEN EXPANDING
SE WITH TIME THROUGH LATE AFTERNOON. AS OF WRITING THIS...A FEW
CELLS WERE RAPIDLY DEVELOPING IN EASTERN IOWA WHICH COULD BE THE
STARTS OF THINGS TO COME. WATER VAPOR LOOP SHOWING SOME INDICATIONS
OF A WAVE MOVING ACROSS EASTERN IOWA INTO ILLINOIS THAT COULD GET
THINGS MOVING. SPC MESOANALYSIS SHOWING 3500-4000 J/KG OF MOST
UNSTABLE CAPE OVER ILLINOIS AND AREAS OF WEAK CONVERGENCE. HAVE
ADJUSTED CHANCES FOR PRECIP TO FOCUS MAINLY NW AT THE START OF THE
PERIOD BUT HELD IN CHC RANGE FOR NOW. AS THE MORNING PROGRESSES ANY
CONVECTION SHOULD EITHER EXPAND OR DEVELOP FURTHER SOUTHEAST WHERE
HEATING WILL BE MORE FOCUS AND PRONOUNCED. BY 18Z A SWATH OF
MODERATE TO STRONG INSTABILITY SHOULD BE IN PLACE ACROSS SE HALF OF
THE AREA WHERE TEMPS SHOULD CLIMB INTO THE UPPER 80S TO NEAR 90. AS
HAS BEEN THE CASE...SHEAR PROFILES RATHER ANEMIC LENDING TO SLOW
MOVING STORMS CAPABLE OF HEAVY RAIN AND MAYBE AN ISOLATED STRONG
WIND GUST AS STORMS COLLAPSE.

FRONT SHOULD RESIDE ACROSS THE SOUTHERN COUNTIES THIS EVENING AND
THEN STALL OUT. MODELS HAD HINTED AT ADDITIONAL STORMS DEVELOPING
OVERNIGHT BUT NOT SURE EXACTLY WHERE BEST CONVERGENCE WILL EXIST SO
WILL DOWN PLAY SOMEWHAT AND KEEP IN SLGT CHC TO CHC RANGE.

&&

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 413 AM EDT TUE AUG 26 2014

CDFNT OVER WI/IA THIS MORNING IS EXPECTED TO BECOME MORE E-W
ORIENTED AND MOVE TO JUST SOUTH OF OUR CWA BY WED MORNING. A FEW
POST FRONTAL SHOWERS/TSTMS STILL PSBL WED AS A SHRTWV CURRENTLY OVER
SASK/MT DROPS SE ACROSS THE GRTLKS. SFC HIGH MOVG INTO THE UPR
GRTLKS WED WILL ADVECT COOLER/DRIER AIR INTO THE AREA BRINGING AN
END TO THE RECENT MUGGY CONDITIONS WITH HIGHS EXPECTED NEAR NORMAL
IN THE U70S/L80S AND DWPTS FALLING BACK TO THE L-M60S. SFC RIDGE
CROSSING THE CWA SHOULD PROVIDE DRY CONDITIONS WED NIGHT.
RADIATIONAL COOLING MAY BE LIMITED SOME BY HIGH CLOUDS SPILLING E-SE
FROM CONVECTION OVER THE PLAINS IN RESPONSE TO CUT-OFF LOW CROSSING
THE ROCKIES... THUS LOWS ONLY EXPECTED TO FALL INTO THE U50S NE TO
THE M60S SW.

ROCKIES UPR LOW WILL SHEAR OUT TO AN OPEN WAVE OVER THE HIGH PLAINS
THU-THU NGT. RIDGING ALOFT IN ADVANCE OF THIS SYSTEM SHOULD RESULT
IN CONTD DRY WX ACROSS OUR AREA THU... BUT BY THU NGT STALLED SFC
BOUNDARY OVER THE OH VALLEY IS EXPECTED TO LIFT NORTH IN RESPONSE
TO APCHG UPR TROF... PSBLY CAUSING SHOWERS/TSTMS IN OUR AREA.

UPR RIDGE WILL MOVE EAST OF THE AREA ON FRIDAY BUT RETURN OF
MOIST/UNSTABLE AIRMASS MAY ALLOW FOR SOME AFTN TSTMS TO DEVELOP. NRN
STREAM SHRTWV MOVG THROUGH ZONAL FLOW ACROSS CANADA IS EXPECTED TO
PUSH A CDFNT SOUTH INTO OUR CWA SATURDAY WHICH WILL LIKELY STALL
OVER THE AREA AS IT AWAITS PLAINS TROF AND ASSOCIATED SFC WAVE ALONG
THE FRONT TO MOVE THROUGH. THIS WILL KEEP STORM CHANCES THROUGH THE
WEEKEND... THOUGH CONDITIONS MAY DRY OUT/WARM UP ON LABOR DAY AS THE
SHRTWV MOVES EAST TO THE LWR GRTLKS AND ANOTHER SOMEWHAT STRONGER
SHRTWV/CDFNT MOVES EAST ACROSS THE PLAINS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 136 PM EDT TUE AUG 26 2014

LINE OF THUNDERSTORMS ASSOCIATED WITH SLOWLY ADVANCING COLD FRONT IS
CURRENTLY PUSHING THROUGH NORTHERN INDIANA. MODERATE INSTABILITY
WILL MAINTAIN THIS LINE OF STORMS AS IT PUSHES EASTWARD BUT LACK
OF SHEAR WILL KEEP CONVECTION DISORGANIZED THROUGH THE LATE
AFTERNOON. EXPECT A BROKEN LINE OF STORMS TO IMPACT KFWA AROUND
21Z. CONFIDENCE IN EXACT TIMING AND COVERAGE IS TOO LOW FOR A
PREVAILING THUNDER MENTION AT THIS TIME. VFR CONDITIONS EXPECTED
FOR TONIGHT AND INTO TOMORROW AS COLD/DRY AIR ADVECTION INCREASES
BEHIND EXITING FRONT. SOME MVFR BR POSSIBLE AROUND SUNRISE BUT
FORECAST SOUNDINGS ARE NOT OVERLY SUPPORTIVE AND WILL HOLD OFF ON
INCLUSION IN THE TAF AT THIS TIME.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...LOTHAMER
SHORT TERM...FISHER
LONG TERM...JT
AVIATION...AGD

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Aug 26, 4:42 AM CDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
542 AM EDT TUE AUG 26 2014

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-270945-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
542 AM EDT TUE AUG 26 2014 /442 AM CDT TUE AUG 26 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN TODAY WITH PEAK
AFTERNOON HEAT INDEX READINGS IN THE UPPER 90S OVER MOST OF THE
AREA. SCATTERED THUNDERSTORMS ARE ALSO EXPECTED. WIDESPREAD SEVERE
WEATHER IS NOT ANTICIPATED... THOUGH SOME STORMS MAY CONTAIN
STRONG GUSTY WINDS... MAINLY SOUTH OF A DEFIANCE TO WINAMAC LINE
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY... AND AGAIN THURSDAY
NIGHT THROUGH MONDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS
TIME... HOWEVER... LOCALLY HEAVY RAINFALL IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-270945-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
542 AM EDT TUE AUG 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED. SEVERE STORMS ARE NOT
ANTICIPATED... HOWEVER... HIGHER WINDS AND WAVES ARE POSSIBLE IN
AND NEAR THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND AGAIN THURSDAY
NIGHT THROUGH MONDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS
TIME... HOWEVER... HIGHER WINDS AND WAVES ARE POSSIBLE IN AND NEAR
THUNDERSTORMS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, Aug 26, 9:40 AM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1040 AM EDT TUE AUG 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 AM     TSTM WND DMG     2 WSW STILLWELL         41.55N  86.64W
08/26/2014                   LA PORTE           IN   PUBLIC

            LARGE TREE LIMB DOWN ONTO DECK

&&

CEO
Special weather statement, Aug 26, 9:40 AM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1040 AM EDT TUE AUG 26 2014

INZ005-006-008-016-261530-
ELKHART IN-KOSCIUSKO IN-LAGRANGE IN-NOBLE IN-
1040 AM EDT TUE AUG 26 2014

...STRONG THUNDERSTORMS MOVING OVER NORTHERN KOSCIUSKO...NOBLE...
SOUTHERN LAGRANGE AND SOUTHERN ELKHART COUNTIES...

AT 1037 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAGRANGE TO
MILLERSBURG TO WAKARUSA...MOVING EAST AT 35 MPH. THERE IS ALSO A
STRONG STORM OVER WOLFLAKE.

WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  GOSHEN...
  SYRACUSE...
  LIGONIER...
  MILFORD AND NEW PARIS...
  NORTH WEBSTER AND MILLERSBURG...
  TOPEKA...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4130 8520 4130 8606 4160 8606 4161 8586
      4166 8545 4167 8521
TIME...MOT...LOC 1440Z 278DEG 32KT 4163 8539 4159 8566
          4160 8597
Special weather statement, Aug 26, 10:16 AM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1116 AM EDT TUE AUG 26 2014

INZ003-012>015-261600-
FULTON IN-LA PORTE IN-MARSHALL IN-PULASKI IN-STARKE IN-
1116 AM EDT TUE AUG 26 2014

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN PULASKI...MARSHALL...
SOUTHWESTERN LA PORTE...NORTHERN FULTON AND STARKE COUNTIES...

AT 1013 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BREMEN TO KNOX TO LA
CROSSE...MOVING EAST AT 20 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  BREMEN AND KNOX...
  PLYMOUTH...
  MEDARYVILLE...
  FRANCESVILLE...
  NORTH JUDSON...
  BOURBON...CULVER AND ARGOS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4133 8693 4144 8648 4148 8614 4148 8607
      4112 8609 4097 8694
TIME...MOT...LOC 1515Z 285DEG 19KT 4141 8623 4131 8667
          4127 8686
Special weather statement, Aug 26, 11:01 AM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1201 PM EDT TUE AUG 26 2014

INZ013>015-020-022-261645-
CASS IN-FULTON IN-MARSHALL IN-PULASKI IN-WHITE IN-
1201 PM EDT TUE AUG 26 2014

...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN WHITE...NORTHERN
CASS......EASTERN PULASKI...SOUTHERN MARSHALL AND FULTON COUNTIES...

AT 1059 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BOURBON TO 9 MILES
EAST OF WINAMAC TO 10 MILES SOUTHWEST OF WINAMAC...MOVING EAST AT 20
MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  ROCHESTER...
  BOURBON...
  ROYAL CENTER...
  STAR CITY AND KEWANNA...
  HEADLEE...BELL CENTER AND WALNUT...
  OLD TIP TOWN AND TIOSA...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4088 8694 4117 8652 4117 8647 4121 8647
      4137 8624 4135 8606 4110 8609 4100 8617
      4074 8617
TIME...MOT...LOC 1600Z 280DEG 19KT 4129 8618 4105 8642
          4093 8670
Special weather statement, Aug 26, 11:41 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1241 PM EDT TUE AUG 26 2014

INZ015-022>024-261730-
CASS IN-FULTON IN-MIAMI IN-WABASH IN-
1241 PM EDT TUE AUG 26 2014

...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN CASS...NORTHERN
MIAMI...NORTHERN WABASH...AND FULTON COUNTIES...

AT 1238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM AKRON TO 9 MILES
NORTHWEST OF MEXICO TO LOGANSPORT...MOVING EAST AT 20 MPH.

PEA SIZE HAIL...WINDS UP TO 45 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  LOGANSPORT...
  NORTH MANCHESTER...
  PERU...
  MEXICO...
  TWELVE MILE...
  GILEAD AND DEEDSVILLE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4084 8659 4086 8658 4091 8650 4091 8647
      4093 8647 4112 8616 4110 8607 4109 8607
      4108 8602 4104 8601 4104 8588 4099 8566
      4080 8589 4068 8627
TIME...MOT...LOC 1641Z 289DEG 16KT 4099 8609 4090 8620
          4082 8640
Special weather statement, Aug 26, 12:15 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
115 PM EDT TUE AUG 26 2014

INZ003-012-261800-
LA PORTE IN-STARKE IN-
1215 PM CDT TUE AUG 26 2014

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN LA PORTE AND NORTHERN
STARKE COUNTIES...

AT 1215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WESTVILLE TO LA
CROSSE...MOVING EAST AT 25 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  KNOX...
  KINGSFORD HEIGHTS...
  HAMLET...
  PINHOOK...
  HANNA...THOMASTON AND PINOLA...
  UNION MILLS...

THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 38 AND
42.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4163 8693 4158 8656 4127 8657 4129 8693
TIME...MOT...LOC 1715Z 269DEG 20KT 4141 8687

CEO

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 8:04 AM CDTSpecial Weather StatementIWXLaPorte41 min
Aug 26, 8:28 AM CDTSevere Thunderstorm WarningIWXLaPorte19 min
Aug 26, 8:51 AM CDTSpecial Weather StatementIWXSaint Joseph39 min
Aug 26, 9:40 AM CDTSpecial Weather StatementIWXElkhart, LaGrange, Noble50 min
Aug 26, 10:16 AM CDTSpecial Weather StatementIWXMarshall, Pulaski, Starke44 min
Aug 26, 11:01 AM CDTSpecial Weather StatementIWXFulton, Marshall, Pulaski44 min
Aug 26, 11:41 AM CDTSpecial Weather StatementIWXCass, Fulton, Miami49 min
Aug 26, 12:15 PM CDTSpecial Weather StatementIWXLaPorte, Starke45 min
Aug 26, 12:32 PM CDTAreal Flood AdvisoryIWXLaPorte, Starke3 hr
Aug 26, 12:51 PM CDTSpecial Weather StatementIWXSaint Joseph24 min
Aug 26, 1:14 PM CDTSevere Thunderstorm WarningIWXWhite41 min
Aug 26, 1:17 PM CDTAreal Flood AdvisoryIWXWhite3 hr
Aug 26, 1:29 PM CDTSpecial Weather StatementIWXLaGrange46 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.